Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 19, NWS Cheyenne, WY

August 11, 2018

NWS Cheyenne, WY issued this red flag warning at Aug 11, 2018, 4:11 PM MDT. It took effect at Aug 12, 2018, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2018, 4:11 PM MDT (22:11 UTC)
In effect from
Aug 12, 2018, 10:00 AM MDT
Expired
Aug 12, 2018, 8:00 PM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

334 
WWUS85 KCYS 112211
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
411 PM MDT Sat Aug 11 2018

...HAINES 6 AND VERY DRY CONDITIONS LEADING TO CRITICAL FIRE 
WEATHER CONDITIONS SUNDAY...
...DRY THUNDERSTORMS POSSIBLE MONDAY AFTERNOON...

WYZ302>305-307>309-121200-
/O.NEW.KCYS.FW.W.0019.180812T1600Z-180813T0200Z/
/O.NEW.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/
North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
411 PM MDT Sat Aug 11 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR
VERY DRY CONDITIONS AND UNSTABLE ATMOSPHERE (HAINES 6) FOR FIRE 
WEATHER ZONES 302, 303, 304, 305, 307, 308, AND 309... 

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 302, 
303, 304, 305, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Monday afternoon through Monday evening. 

* AFFECTED AREA...Fire weather zone 302.Fire weather zone 
  303.Fire weather zone 304.Fire weather zone 305.Fire weather 
  zone 307.Fire weather zone 308.Fire weather zone 309. 

* WIND...Northwest winds 10 to 15 mph with gusts to 25 mph. 

* HUMIDITY...As low as 7 to 8 percent, especially across Carbon
  County. Very dry and unstable atmosphere could lead to formation
  of pyrocumulus on any fires that develop across the area Sunday.

* THUNDERSTORMS...No thunderstorms are expected Sunday. But 
  widely scattered dry thunderstorms are expected Monday afternoon
  that could lead to multiple fire starts. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
3 follow-up statements
053 
WWUS85 KCYS 121029
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
429 AM MDT Sun Aug 12 2018

...UNSTABLE ATMOSPHERE AND VERY DRY CONDITIONS LEADING TO CRITICAL
FIRE WEATHER CONDITIONS SUNDAY...
 
...DRY THUNDERSTORMS POSSIBLE MONDAY AFTERNOON...

WYZ302>305-307>309-121830-
/O.CON.KCYS.FW.W.0019.180812T1600Z-180813T0200Z/
/O.CON.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/
North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
429 AM MDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR VERY DRY CONDITIONS AND UNSTABLE
ATMOSPHERE (VERY HIGH HAINES INDEX OF 6) ACROSS FIRE WEATHER 
ZONES 302, 303, 304, 305, 307, 308, AND 309...
 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON 
THROUGH MONDAY EVENING FOR THE POTENTIAL OF DRY THUNDERSTORMS IN 
LOW RELATIVE HUMIDITY ENVIRONMENT ACROSS FIRE WEATHER ZONES 302, 
303, 304, 305, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...Most fire weather zones west of Interstate 25 in
  southeastern Wyoming. Specifically fire weather zone 302. Fire 
  weather zone 303. Fire weather zone 304. Fire weather zone 305. 
  Fire weather zone 307. Fire weather zone 308. Fire weather zone 
  309. 

* WIND...North winds around 10 mph with gusts 15 to 25 mph 
  possible in the late morning and early afternoon.

* HUMIDITY...As low as 7 percent, especially across Carbon 
  County. Very dry and unstable atmosphere could lead to formation
  of pyrocumulus on any fires that develop across the area 
  Sunday. 

* THUNDERSTORMS...No thunderstorms are expected Sunday. But 
  widely scattered dry thunderstorms are expected Monday 
  afternoon that could lead to multiple fire starts. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
250 
WWUS85 KCYS 122053
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
253 PM MDT Sun Aug 12 2018

...UNSTABLE ATMOSPHERE AND VERY DRY CONDITIONS LEADING TO
CRITICAL FIRE WEATHER CONDITIONS SUNDAY...

...DRY THUNDERSTORMS POSSIBLE MONDAY AFTERNOON...

WYZ302>305-307>309-130300-
/O.CON.KCYS.FW.W.0019.000000T0000Z-180813T0200Z/
/O.CON.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/
North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
253 PM MDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR VERY DRY CONDITIONS AND UNSTABLE ATMOSPHERE (VERY HIGH HAINES
INDEX OF 6) ACROSS FIRE WEATHER ZONES 302, 303, 304, 305, 307,
308, AND 309...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR VERY DRY CONDITIONS AND UNSTABLE
ATMOSPHERE (VERY HIGH HAINES INDEX OF 6) ACROSS FIRE WEATHER
ZONES 302, 303, 304, 305, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...Most fire weather zones west of Interstate 25 
  in southeastern Wyoming. Specifically fire weather zone 302. 
  Fire weather zone 303. Fire weather zone 304. Fire weather 
  zone 305. Fire weather zone 307. Fire weather zone 308. Fire 
  weather zone 309. 

* WIND...North winds around 10 mph with gusts 15 to 25 mph 
  possible in the late morning and early afternoon.

* HUMIDITY...As low as 7 percent, especially across Carbon 
  County. Very dry and unstable atmosphere could lead to 
  formation of pyrocumulus on any fires that develop across the 
  area Sunday.

* THUNDERSTORMS...No thunderstorms are expected Sunday. But 
  widely scattered dry thunderstorms are expected Monday 
  afternoon that could lead to multiple fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
742 
WWUS85 KCYS 130140
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
740 PM MDT Sun Aug 12 2018

...RED FLAG WARNING FOR HAINES 6 EXPIRES AT 8 PM THIS EVENING...

...RED FLAG WARNING FOR DRY THUNDERSTORMS 3 PM THROUGH 9 PM
MONDAY...

WYZ302>305-307-308-130945-
/O.EXP.KCYS.FW.W.0019.000000T0000Z-180813T0200Z/
/O.UPG.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/
/O.NEW.KCYS.FW.W.0020.180813T2100Z-180814T0300Z/
North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
740 PM MDT Sun Aug 12 2018

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM MDT MONDAY FOR DRY
LIGHTNING FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, AND 
308... 

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING 
FOR HIGH HAINES INDEX FOR FIRE WEATHER ZONES 302, 303, 304, 305, 
307, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 3 PM to 9 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire 
Weather Watch has also been issued. This Fire Weather Watch is in 
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...Most fire weather zones west of Interstate 25 in
  southeastern Wyoming. Specifically fire weather zone 302. Fire
  weather zone 303. Fire weather zone 304. Fire weather zone 305.
  Fire weather zone 307. Fire weather zone 308.  

* WIND...North winds around 10 mph with gusts 15 to 25 mph
  possible through the afternoon. Stronger and more variable winds
  near thunderstorms.

* HUMIDITY...As low as 12 to 15 percent, especially across Carbon
  County. 

* THUNDERSTORMS...Widely scattered dry thunderstorms are expected
  Monday afternoon that could lead to multiple fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ309-130245-
/O.CAN.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/
/O.EXP.KCYS.FW.W.0019.000000T0000Z-180813T0200Z/
South Laramie Range/Medicine Bow NF-
740 PM MDT Sun Aug 12 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH
HAINES INDEX FOR FIRE WEATHER ZONE 309... 
...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS FOR FIRE
WEATHER ZONE 309...

The National Weather Service in Cheyenne has cancelled the Fire
Weather Watch. 

Thunderstorms are not expected along the south Laramie Range until
late Monday evening. By then...humidity will be on the rise and
storms are expected to be wetter.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:32 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 11, 2:32 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
232 PM MDT Sat Aug 11 2018

.SHORT TERM...(This evening through Sunday)
Issued at 213 PM MDT Sat Aug 11 2018

Dry and warm conditions prevail across the region today and
tomorrow as a ridge of high pressure continues to build across the
region. A theta-e boundary will set up generally along the Laramie
Range; this will lead to winds reaching about 15 to 20 mph along
and east of the Laramie Range today and 25 to 30 mph tomorrow as
winds increase out of the south. While fire weather concerns
remain elevated through this period, especially to the west with
RH values near 10%, have opted not to issue a Red Flag Warning for
critical fire weather conditions. If the theta-e boundary moves
west however, and winds increase where RHs are low, will have to
re-evaluate. Other than fire weather concerns, temps well above
normal is the only story to tell in the near-term.

.LONG TERM...(Monday through Friday)
Issued at 248 AM MDT Sat Aug 11 2018

The mid level ridge centered over Wyoming will continue to be the
dominate force through the end of the weekend and into early next
week. Very warm 700 mb temperatures of 20C on Sunday should keep
things toasty across Wyoming and Nebraska. Highs will be in the
middle to upper 90s Sunday. Some gusty winds and marginal fire
weather concerns will also be possible as an approaching cold
front will strengthen low level gradient flow. Wind gusts to 25
mph will be possible and Red Flag conditions might be critical if
low RH is maintained.

A cold front will dive from the north Monday as an upper trough
skirts around the eastern periphery of the Ridge. Some showers
and thunderstorms will be possible late Sunday and early Monday
along the front. Upslope flow will develop behind the front
Tuesday driving more showers and storms. This will also help to
cool things down putting highs much closer to normal.

Model consensus is limited by mid week next week with the GFS
showing a more zonal flow regime developing. A few shortwaves
could keep the weather a bit wetter than the past few days but
differences preclude much in the way of confidence at the time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1129 AM MDT Sat Aug 11 2018

SKC VFR will prevail across the region for the next 24 hours.
Winds will be near 10-15 knots with some gusts into the 20-25 kt
range through 02Z tonight. Winds will calm overnight below 10 kt
but increase once more near 17Z Sunday into the 15-20 kt range
with some higher gusts to 25 kt through afternoon.

&&

.FIRE WEATHER...
Issued at 213 PM MDT Sat Aug 11 2018

Dry and hot conditions under a ridge of high pressure aloft.
Winds will increase to about 25 to 30 mph along and east of the
Laramie Range Sunday afternoon and evening. These wind gusts will
not correlate with the areas with 15% or less RH, which will
generally be found west of the Laramie Range. However, as the
ridge builds and the atmospheric profile becomes more unstable and
dry, Haines will jump to 6 with plume dominated fires being a
real concern if a fire is to start Sunday. By Monday and Tuesday,
Haines will decrease, as will the winds. Monsoon moisture will
filter north under the ridge, and isolated to scattered lightning
along the Sierras, Snowys, and the Laramie Range will become a
threat. Precip amounts will be less than a tenth on Monday, and
will increase slightly for Tuesday. Inversions will settle across
valley locations each night for poor smoke dispersal. Expect them
to lift each day by the afternoon period.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...AB
LONG TERM...AL
AVIATION...JSA
FIRE WEATHER...AB
Hazardous weather outlook, Aug 11, 2:12 PM MDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
212 PM MDT Sat Aug 11 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>119-122015-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
212 PM MDT Sat Aug 11 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:11 PM MDTFire Weather WatchCYS27 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.